MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533580
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a naviflex delivery system rx was to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on an unknown date.During the procedure, the inner guide catheter was detached from the system when the stent was deployed.The guidewire and pushing catheter were removed, and it was noted that the black guide catheter was detached from the pushing catheter and remained inside the stent.The black guide catheter was then removed from the patient with a retrieval device.The stent remains implanted, and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of the guide catheter being removed with an additional device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks d4 (model number) and h6 (evaluation conclusion code) have been corrected based on the investigation findings.Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of the guide catheter being removed with an additional device.Block h11: the naviflex delivery system rx was received for analysis.Visual examination of the returned device found the guide catheter inside the push catheter.Upon further inspection, it was found that the hypo tube was inside the black guide catheter and the pull wire was broken and kinked.No other damages were noted to the delivery system.Product analysis confirmed the reported event of guide catheter break.However, this condition was not attributed to the guide catheter itself being detached; it was the pull wire that got detached form the hypo tube that is built inside the guide catheter.The hypo tube was seen to be correctly assembled.Additionally, the pull wire was also found kinked.The investigation concluded that the observed device conditions were most likely caused by procedural factors such as lesion characteristics, the handling of the device, and the technique used by the physician, which could have resulted in the damages noted.Therefore, taking all available information into consideration, the overall root cause of the reported event is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of the guide catheter being removed with an additional device.Block h11: the naviflex delivery system rx was received for analysis.Visual examination of the returned device found the guide catheter inside the push catheter.Upon further inspection, it was found that the hypo tube was inside the black guide catheter and the pull wire was broken and kinked.No other damages were noted to the delivery system.Product analysis confirmed the reported event of guide catheter break.However, this condition was not attributed to the guide catheter itself being detached; it was the pull wire that got detached form the hypo tube that is built inside the guide catheter.The hypo tube was seen to be correctly assembled.Additionally, the pull wire was also found kinked.The investigation concluded that the observed device conditions were most likely caused by procedural factors such as lesion characteristics, the handling of the device, and the technique used by the physician, which could have resulted in the damages noted.Therefore, taking all available information into consideration, the overall root cause of the reported event is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
NAVIFLEX RX DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19525013
Report Number3005099803-2024-02685
Device Sequence Number7501530
Product Code FGE
UDI-Device Identifier08714729787105
UDI-Public08714729787105
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Model NumberM00533580
Device Catalogue Number3358
Device Lot Number0033368182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/16/2024
08/12/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date08/12/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown